Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Elko, NV

July 15, 2014Nye County, Nevada

NWS Elko, NV issued this flash flood warning at Jul 15, 2014, 4:56 PM PDT for Nye County, Nevada. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 4:56 PM PDT (23:56 UTC)
Expired
Jul 15, 2014, 8:00 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Nye County, NV

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:59 PM PDTHEAVY RAIN 0.828 E Tonopah, NVTHIS OCCURRED IN ABOUT 30 MINUTES.
Jul 15, 6:19 PM PDTFLASH FLOOD12 Ne Tonopah, NVNDOT REPORTS FLASH FLOODING FROM MILE MARKER 7 TO 14 ON STATE ROUTE 376. WATER AND DEBRIS FLOWING ACROSS ROAD.
Jul 15, 6:19 PM PDTFLASH FLOOD12 Ne Tonopah, NVNDOT REPORTS FLASH FLOODING FROM MILE MARKER 7 TO 14 ON STATE ROUTE 376. WATER AND DEBRIS FLOWING ACROSS ROAD. THE SHOULDERS WERE DAMAGED.
Jul 15, 6:20 PM PDTHEAVY RAIN 0.98Se Tonopah, NVVERY HEAVY RAINFALL FELL IN TONOPAH. THIS WAS THE CMP STATION. 0.59 OF THIS FELL IN AROUND 30 MINUTES.
Jul 15, 6:30 PM PDTFLASH FLOODTonopah, NVLOCAL LAW ENFORCEMENT REPORTS FLASH FLOODING IN THE TOWN OF TONOPAH.
Jul 15, 6:50 PM PDTFLASH FLOODTonopah, NVTRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT FLASH FLOODING. WATER WAS ESTIMATED...AT ITS PEAK...OF 1 TO 1.5 FEET DEEP FLOWING THROUGH MAIN STREET. MANHOLE COVERS WERE BLOWN OFF AND OVERFLOWING. ROCKS AND DEBRIS WERE ON STREETS. ASPHALT WAS LIFTED FROM A SHEL
Jul 15, 6:50 PM PDTFLASH FLOODTonopah, NVTRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT FLASH FLOODING. WATER WAS ESTIMATED...AT ITS PEAK...OF 1 TO 1.5 FEET DEEP FLOWING THROUGH MAIN STREET. MANHOLE COVERS WERE OVERFLOWING AND ROCKS AND DEBRIS ARE IN STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3034 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WGUS55 KLKN 152356
FFWLKN
NVC023-160300-
/O.NEW.KLKN.FF.W.0004.140715T2356Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
456 PM PDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF TONOPAH...

* UNTIL 800 PM PDT

* AT 449 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS FLASH 
FLOODING WAS ON STATE ROUTE 376 BETWEEN MILE MARKER 42 AND 44. 
DOPPLER RADAR INDICATED VERY HEAVY RAINFALL IS NOW FALLING OVER 
TONOPAH AND STATE ROUTE 376 AND HIGHWAY 6. ADDITIONAL FLASH 
FLOODING...ESPECIALLY IN TONOPAH IS LIKELY THROUGH THE NEXT TWO 
HOURS. ADDITIONAL RAINFALL OF UP TO ONE INCH IS POSSIBLE. 

LOCATIONS NEAR THE PATH OF INCLUDE...TONOPAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3805 11689 3805 11723 3810 11727 3825 11745
      3855 11744 3863 11727 3846 11707 3836 11699
      3810 11682 3804 11687

$$

JRM
2 follow-up statements
176 
WGUS75 KLKN 160135
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
635 PM PDT TUE JUL 15 2014

NVC023-160300-
/O.CON.KLKN.FF.W.0004.000000T0000Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
635 PM PDT TUE JUL 15 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR WEST
CENTRAL NYE COUNTY...

AT 627 PM PDT...LOCAL LAW ENFORCEMENT REPORTS FLASH FLOODING IN THE 
TOWN OF TONOPAH. THIS IS A DANGEROUS SITUATION...DO NOT DRIVE 
THROUGH FLOODED ROADWAYS. STAY AWAY FROM STREAMS AND DRY WASHES. 
WATER CAN EASILY WASH AWAY PEOPLE AND VEHICLES. 

THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT STATE ROUTE 
376 NORTH OF TONOPAH...THE CITY OF TONOPAH...AND HIGHWAY 6 IN AND 
AROUND TONOPAH. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE 
POSSIBLE. A WEATHER STATION HAS REPORTED AROUND ONE INCH OF RAIN IN 
A VERY SHORT AMOUNT OF TIME.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3805 11689 3805 11723 3810 11727 3825 11745
      3855 11744 3863 11727 3846 11707 3836 11699
      3810 11682 3804 11687

$$

JRM
785 
WGUS75 KLKN 160257
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
757 PM PDT TUE JUL 15 2014

NVC023-160301-
/O.EXP.KLKN.FF.W.0004.000000T0000Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
757 PM PDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR WEST CENTRAL
NYE COUNTY...

THE HEAVY RAIN THAT CAUSED FLASH FLOODING IN TONOPAH AND ALONG 
HIGHWAY 376 NORTH OF TONOPAH HAS DECREASED SIGNIFICANTLY OR ENDED 
DURING THE PAST HOUR. HOWEVER, SOME NORMALLY DRY WASHES WILL 
CONTINUE TO HAVE WATER FLOWING IN THEM AND AREAS OF STANDING WATER 
ACROSS SOME ROADS WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS.

&&

LAT...LON 3805 11689 3805 11723 3810 11727 3825 11745
      3855 11744 3863 11727 3846 11707 3836 11699
      3810 11682 3804 11687

$$

91

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:00 PM PDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 15, 2:00 PM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT TUE JUL 15 2014

.SYNOPSIS...MONSOON MOISTURE WILL KEEP SHOWERS AND THUNDERSTORMS
GOING ACROSS CENTRAL NEVADA INTO TONIGHT. THUNDERSTORMS WILL BE
CONFINED TO MAINLY NYE COUNTY ON WEDNESDAY...BEFORE RETURNING
NORTHWARD TO MUCH OF NEVADA ON THURSDAY. MONSOON MOISTURE WILL
KEEP THUNDERSTORMS IN THE FORECAST ACROSS NORTHERN NEVADA FRIDAY
AND SATURDAY.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

DRIER MORE STABLE AIR HAS ARRIVED IN NORTHERN NEVADA THIS
AFTERNOON, WITH CUMULUS ABSENT NORTH OF I-80 AND ONLY SOME PASSING
CIRRUS. STILL HOT, BUT DECREASED THICKNESSES WILL ALLOW MAX TEMPS
TO REMAIN IN THE UPPER 90S FOR MOST VALLEYS. BETTER THAN THE
104-107 WE SAW YESTERDAY.

A DIFFERENT STORY SOUTH OF I-80 THROUGH THIS EVENING. MONSOON
MOISTURE REMAINS PLENTIFUL ACROSS NYE, WHITE PINE, AS WELL AS
SOUTHERN LANDER AND EUREKA COUNTIES. NUMEROUS SLOW-MOVING
THUNDERSTORMS HAVE ALREADY DEVELOPED, AND EXPECT COVERAGE TO
INCREASE THROUGH EARLY EVENING AS NAM/HRRR SUGGESTS. DID AN EARLIER
UPDATE TO INCREASE CONVECTION COVERAGE IN THE GRIDS, MENTION HEAVY
RAIN, AND ISSUE A FLASH FLOOD WATCH THROUGH 11 PM. PRECIPITABLE
WATER ALREADY NEAR ONE INCH, WITH MOISTURE ADVECTION CONTINUING
AS EVIDENCED BY CUMULUS CLOUD STREETS FROM SOUTHERN NEVADA.
COUPLED WITH WEAK FLOW OF 10 MPH OR LESS, AND WEAK CORFIDI
VECTORS, FLASH FLOODING THREAT WILL CONTINUE INTO THE EVENING. A
FEW, MOSTLY DRY, LIGHTNING STRIKES MAY WORK THEIR WAY AS FAR NORTH
AS THE RUBY MOUNTAINS THROUGH TONIGHT, BUT OTHERWISE NORTHERN
NEVADA WILL REMAIN MOSTLY CLEAR QUIET AND DRY THROUGH WEDNESDAY
MORNING.

WEDNESDAY...MOISTURE AND INSTABILITY ARE FURTHER RESTRICTED TO
MAINLY NYE COUNTY, WHERE SCATTERED THUNDERSTORMS WILL REDEVELOP
QUICKLY LATE WEDNESDAY MORNING. PW PERSISTS NEAR ONE INCH IN NYE
COUNTY, SO MORE LOCALLY HEAVY RAIN IS LIKELY FROM GABBS TO
TONOPAH, FROM MANHATTAN TO DUCKWATER. ELSEWHERE, DRY STABLE AIR
WILL TAKE CHARGE OVER THE REST OF THE ZONES, WITH DRY QUIET
WEATHER. HIGH PRESSURE WEAKENS SOME MORE, WITH HEIGHTS AND
THICKNESS LOWERING, ALLOWING MAX TEMPS TO HOLD IN THE LOWER 90S
IN SOME VALLEYS.

THURSDAY...MOISTURE AND INSTABILITY RETURN TO MUCH OF NEVADA, AT
LEAST TO SOME EXTENT, ESPECIALLY ACROSS THE WESTERN ZONES.
INCREASED THUNDERSTORM COVERAGE IN THE GRIDS, MAINLY ACROSS
CENTRAL AND NW NEVADA. LITTLE IF ANY CHANGES EXPECTED IN MAX TEMPS
FROM WEDNESDAY'S READINGS.

TURNER

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE GREAT BASIN THROUGH THE LONG TERM PERIOD.
A SHORT WAVE APPROACHING THE PACIFIC NORTHWEST TOWARD THE END OF
THE LONG TERM PERIOD TEMPORARILY SUPPRESSES THE RIDGE TO THE FOUR-
CORNERS AREA BEFORE IT REBOUNDS BACK TO THE WEST EARLY NEXT WEEK.
THE THREAT OF SHOWERS AND THUNDERSTORMS ARE EXPECTED DAILY FOR
MUCH OF THE CWA FRIDAY INTO SUNDAY BEFORE A SOUTHWEST FLOW OF
DRIER RETURNS FOR LATE SUNDAY INTO EARLY NEXT WEEK. TEMPERATURES
WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS MOSTLY IN
THE 90S AND LOWS IN THE 50S AND 60S.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE TO BREAK OUT MAINLY SOUTH OF
HIGHWAY 50 IN CENTRAL NEVADA THROUGH THIS EVENING...AFFECTING KTPH
AND KELY. KEKO WILL SEE GUSTY NORTHWEST WINDS INTO THIS EVENING. THE
THUNDERSTORM THREAT WILL REDEVELOP MAINLY SOUTH OF HIGHWAY 50
WEDNESDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING ACROSS FWZ 455 AND 457, WITH A FEW EXTENDING
NORTHWARD TO SE FWZ 454 AND SE FWZ 470. WIDESPREAD LIGHTNING IN
PROGRESS ACROSS FWZ 457 AS OF THIS WRITING, WITH LAL OF 5. SLOW
STORM MOVEMENT AND RICH MOISTURE WILL KEEP MOST STORMS WET THROUGH
THIS EVENING ACROSS CENTRAL NEVADA, WITH PERHAPS A FEW DRY
LIGHTNING STRIKES PERHAPS AS FAR NORTH AS THE RUBY MOUNTAINS.
LOCALLY HEAVY RAIN AND FLOODING POSSIBLE IN FWZ 455 AND 457
THROUGH 11 PM.

WEDNESDAY...DRIER MORE STABLE AIR TAKES OVER MUCH OF THE FIRE
DISTRICT, FOR DRY QUIET WEATHER. MOISTURE AND INSTABILITY WILL BE
RESTRICTED TO FWZ 457 WEDNESDAY, WHERE SCATTERED CONVECTION WILL
REDEVELOP BY LATE WEDNESDAY MORNING. ENHANCED LAL AND LOCALLY
HEAVY RAIN AGAIN EXPECTED IN AND NEAR FWZ 457 WEDNESDAY
AFTERNOON/EVENING. NORTHERN NEVADA WILL REMAIN DRY AND QUIET WITH
A NW BREEZE OF 10-15 MPH.

THURSDAY...MOISTURE AND INSTABILITY RETURN TO MUCH OF THE FIRE
DISTRICT, WITH THE HIGHEST COVERAGE OF THUNDERSTORMS EXPECTED
ACROSS THE WESTERN ZONES. LAL OF 3-4 ACROSS CENTRAL NEVADA, WITH
ISOLATED DRY LIGHTNING /LAL 2/ POSSIBLE ACROSS THE NORTHERN FWZ.

TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/89/89/99

In the hours before

Special weather statement, Jul 15, 1:08 PM PDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
108 PM PDT TUE JUL 15 2014

NVZ037-040-152030-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
108 PM PDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 130 PM PDT...

AT 104 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF KINGSTON. THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  REESE RIVER VALLEY...
  COUNTY ROUTE 844...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3920 11733 3916 11726 3911 11729 3898 11738
      3906 11752 3922 11746
TIME...MOT...LOC 2007Z 236DEG 1KT 3910 11739

JRM
Special weather statement, Jul 15, 1:26 PM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
126 PM PDT TUE JUL 15 2014

NVZ037-152100-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
126 PM PDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER COUNTY UNTIL 200
PM PDT...

AT 123 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GILLMAN SPRINGS. THIS STORM WAS NEARLY
STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GILLMAN SPRINGS...
   STATE ROUTE 376 NEAR GILLMAN SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3942 11703 3938 11687 3921 11696 3926 11712
      3938 11709
TIME...MOT...LOC 2025Z 294DEG 2KT 3931 11702

JRM
Special weather statement, Jul 15, 1:38 PM PDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
138 PM PDT TUE JUL 15 2014

NVZ037-041-152100-
NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
138 PM PDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...
SOUTHWESTERN EUREKA AND EXTREME NORTHERN NYE COUNTIES UNTIL 200 PM
PDT...

AT 137 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF HICKISON SUMMIT...MOVING
SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MONITOR RANGE...
  RURAL SOUTHWESTERN EUREKA COUNTY...
  RURAL NORTHERN NYE COUNTY...

&&

LAT...LON 3928 11634 3910 11653 3926 11670 3937 11656
TIME...MOT...LOC 2037Z 306DEG 10KT 3925 11654

TURNER
Special weather statement, Jul 15, 2:01 PM PDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
201 PM PDT TUE JUL 15 2014

NVZ037-152130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
201 PM PDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER AND CENTRAL
EUREKA COUNTIES UNTIL 230 PM PDT...

AT 155 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF HICKISON SUMMIT...MOVING EAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCALLY VERY HEAVY RAIN
WILL CAUSE PONDING ON U.S. HIGHWAY 50 AND REDUCED VISIBILITY.

* LOCATIONS IMPACTED INCLUDE...
  HICKISON SUMMIT...
  U.S. HIGHWAY 50 EAST OF HICKISON SUMMIT...
  RURAL SOUTHWESTERN EUREKA COUNTY...
  RURAL SOUTHERN EUREKA COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3967 11630 3945 11624 3936 11693 3953 11692
TIME...MOT...LOC 2100Z 272DEG 23KT 3948 11653

TURNER
Special weather statement, Jul 15, 2:46 PM PDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
246 PM PDT TUE JUL 15 2014

NVZ033-152245-
SOUTHEASTERN ELKO COUNTY NV-
246 PM PDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
345 PM PDT...

AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES EAST OF CURRIE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  ALTERNATE HIGHWAY 93 NEAR WHITE HORSE PASS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4014 11404 4024 11439 4039 11435 4041 11403
TIME...MOT...LOC 2146Z 278DEG 13KT 4032 11426

JRM
Special weather statement, Jul 15, 4:35 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
435 PM PDT TUE JUL 15 2014

NVZ040-160015-
NORTHWESTERN NYE COUNTY NV-
435 PM PDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 515 PM
PDT...

AT 429 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF TONOPAH. THIS STORM WAS NEARLY
STATIONARY.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3811 11729 3812 11729 3816 11723 3816 11695
      3804 11697 3804 11708 3804 11723
TIME...MOT...LOC 2332Z 071DEG 1KT 3804 11709

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:10 PM PDTSpecial Weather StatementLKN50 min
Jul 14, 5:33 PM PDTSpecial Weather StatementLKNEureka27 min
Jul 14, 5:37 PM PDTSevere Thunderstorm WarningLKNElko35 min
Jul 14, 6:39 PM PDTSpecial Weather StatementLKN36 min
Jul 14, 6:40 PM PDTSpecial Weather StatementLKN35 min
Jul 15, 10:04 AM PDTFlash Flood WatchLKNEureka, Lander, Nye, White Pine10 hr
Jul 15, 12:55 PM PDTSpecial Weather StatementLKN35 min
Jul 15, 1:08 PM PDTSpecial Weather StatementLKN22 min
Jul 15, 1:26 PM PDTSpecial Weather StatementLKN34 min
Jul 15, 1:38 PM PDTSpecial Weather StatementLKN22 min
Jul 15, 2:01 PM PDTSpecial Weather StatementLKN29 min
Jul 15, 2:12 PM PDTAreal Flood AdvisoryLKNNye3 hr
Jul 15, 2:16 PM PDTAreal Flood AdvisoryLKNNye3 hr
Jul 15, 2:37 PM PDTAreal Flood AdvisoryLKNEureka3 hr
Jul 15, 2:46 PM PDTSpecial Weather StatementLKN59 min
Jul 15, 2:58 PM PDTFlash Flood WarningLKNNye3 hr
Jul 15, 2:59 PM PDTFlash Flood WarningLKNNye3 hr
Jul 15, 3:32 PM PDTAreal Flood AdvisoryLKNNye3 hr
Jul 15, 3:42 PM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Jul 15, 4:35 PM PDTSpecial Weather StatementLKN40 min

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.